Alert archive / Maine / Gale Warnings in 2016

Gale Warning 26, NWS Caribou, ME

October 22, 2016

NWS Caribou, ME issued this gale warning at Oct 22, 2016, 2:56 AM EDT. It took effect at Oct 22, 2016, 8:00 PM EDT. It was in force for 34 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 22, 2016, 2:56 AM EDT (06:56 UTC)
In effect from
Oct 22, 2016, 8:00 PM EDT
Expired
Oct 24, 2016, 6:00 AM EDT
In force
34 hr
Issued by
NWS Caribou, ME

The text

As transmitted.

273 
WHUS71 KCAR 220656
MWWCAR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CARIBOU ME
256 AM EDT SAT OCT 22 2016

ANZ050-051-221900-
/O.CAN.KCAR.SC.Y.0075.000000T0000Z-161023T0000Z/
/O.UPG.KCAR.GL.A.0012.161023T0000Z-161024T0000Z/
/O.NEW.KCAR.GL.W.0026.161023T0000Z-161024T0400Z/
COASTAL WATERS FROM EASTPORT, ME TO SCHOODIC POINT, ME OUT 25 NM-
COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME OUT
25 NM-
256 AM EDT SAT OCT 22 2016

...GALE WARNING IN EFFECT FROM 8 PM THIS EVENING TO MIDNIGHT EDT
SUNDAY NIGHT...
...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CARIBOU HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM 8 PM THIS EVENING TO MIDNIGHT
EDT SUNDAY NIGHT. THE SMALL CRAFT ADVISORY HAS BEEN CANCELLED.
THE GALE WATCH IS NO LONGER IN EFFECT.

* WINDS AND SEAS...SOUTHWEST WINDS 20 TO 30 KT WITH GUSTS UP TO 
  40 KT. SEAS 11 TO 16 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

ANZ052-221900-
/O.CAN.KCAR.SC.Y.0075.000000T0000Z-161023T0000Z/
/O.NEW.KCAR.SC.Y.0076.161023T0000Z-161024T0400Z/
INTRA COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME-
256 AM EDT SAT OCT 22 2016

...SMALL CRAFT ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO
MIDNIGHT EDT SUNDAY NIGHT...

THE NATIONAL WEATHER SERVICE IN CARIBOU HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 8 PM THIS EVENING TO MIDNIGHT
EDT SUNDAY NIGHT.

* WINDS AND SEAS...SOUTHWEST WINDS 15 TO 25 KT WITH GUSTS UP TO 30 KT.
  SEAS 7 TO 10 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
8 follow-up statements
833 
WHUS71 KCAR 221609
MWWCAR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CARIBOU ME
1209 PM EDT SAT OCT 22 2016

ANZ050-051-230015-
/O.CON.KCAR.GL.W.0026.161023T0000Z-161024T0400Z/
COASTAL WATERS FROM EASTPORT, ME TO SCHOODIC POINT, ME OUT 25 NM-
COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME OUT
25 NM-
1209 PM EDT SAT OCT 22 2016

...GALE WARNING REMAINS IN EFFECT FROM 8 PM THIS EVENING TO
MIDNIGHT EDT SUNDAY NIGHT...

* WINDS AND SEAS...SOUTHWEST WINDS 20 TO 30 KT WITH GUSTS UP TO 40
  KT. SEAS 10 TO 15 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

ANZ052-230015-
/O.CON.KCAR.SC.Y.0076.161023T0000Z-161024T0400Z/
INTRA COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME-
1209 PM EDT SAT OCT 22 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 PM THIS EVENING
TO MIDNIGHT EDT SUNDAY NIGHT...

* WINDS AND SEAS...SOUTHWEST WINDS 15 TO 25 KT WITH GUSTS UP TO 
  35 KT. SEAS 7 TO 10 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

HEWITT
093 
WHUS71 KCAR 222101
MWWCAR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CARIBOU ME
501 PM EDT SAT OCT 22 2016

ANZ052-230515-
/O.UPG.KCAR.SC.Y.0076.161023T0000Z-161024T0400Z/
/O.EXB.KCAR.GL.W.0026.161023T0000Z-161024T0000Z/
INTRA COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME-
501 PM EDT SAT OCT 22 2016

...GALE WARNING IN EFFECT FROM 8 PM THIS EVENING TO 8 PM EDT
SUNDAY...

THE NATIONAL WEATHER SERVICE IN CARIBOU HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM 8 PM THIS EVENING TO 8 PM EDT
SUNDAY. THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT.

* WINDS AND SEAS...SOUTHWEST WINDS 20 TO 30 KT WITH GUSTS UP TO 
  40 KT. SEAS 7 TO 10 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

ANZ050-051-230515-
/O.CON.KCAR.GL.W.0026.161023T0000Z-161024T0400Z/
COASTAL WATERS FROM EASTPORT, ME TO SCHOODIC POINT, ME OUT 25 NM-
COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME OUT
25 NM-
501 PM EDT SAT OCT 22 2016

...GALE WARNING REMAINS IN EFFECT FROM 8 PM THIS EVENING TO
MIDNIGHT EDT SUNDAY NIGHT...

* WINDS AND SEAS...SOUTHWEST WINDS 25 TO 35 KT WITH GUSTS UP TO 
  45 KT. SEAS 10 TO 15 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$
887 
WHUS71 KCAR 230218
MWWCAR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CARIBOU ME
1018 PM EDT SAT OCT 22 2016

ANZ052-231030-
/O.CON.KCAR.GL.W.0026.000000T0000Z-161024T0000Z/
INTRA COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME-
1018 PM EDT SAT OCT 22 2016

...GALE WARNING REMAINS IN EFFECT UNTIL 8 PM EDT SUNDAY...

* WINDS AND SEAS...SOUTHWEST WINDS 20 TO 30 KT WITH GUSTS UP TO 
  40 KT. SEAS 7 TO 10 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

ANZ050-051-231030-
/O.CON.KCAR.GL.W.0026.000000T0000Z-161024T0400Z/
COASTAL WATERS FROM EASTPORT, ME TO SCHOODIC POINT, ME OUT 25 NM-
COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME OUT
25 NM-
1018 PM EDT SAT OCT 22 2016

...GALE WARNING REMAINS IN EFFECT UNTIL MIDNIGHT EDT SUNDAY
NIGHT...

* WINDS AND SEAS...SOUTHWEST WINDS 25 TO 35 KT WITH GUSTS UP TO 
  45 KT. SEAS 10 TO 15 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$
387 
WHUS71 KCAR 230730
MWWCAR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CARIBOU ME
330 AM EDT SUN OCT 23 2016

ANZ052-231930-
/O.CON.KCAR.GL.W.0026.000000T0000Z-161024T0000Z/
INTRA COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME-
330 AM EDT SUN OCT 23 2016

...GALE WARNING REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING...

* WINDS AND SEAS...WEST WINDS 20 TO 25 KT WITH GUSTS UP TO 35 KT.
  SEAS 5 TO 8 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

ANZ050-051-231930-
/O.CON.KCAR.GL.W.0026.000000T0000Z-161024T0400Z/
COASTAL WATERS FROM EASTPORT, ME TO SCHOODIC POINT, ME OUT 25 NM-
COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME OUT
25 NM-
330 AM EDT SUN OCT 23 2016

...GALE WARNING REMAINS IN EFFECT UNTIL MIDNIGHT EDT TONIGHT...

* WINDS AND SEAS...WEST WINDS 20 TO 30 KT WITH GUSTS UP TO 40 
  KT. SEAS 10 TO 15 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$
038 
WHUS71 KCAR 231901
MWWCAR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CARIBOU ME
301 PM EDT SUN OCT 23 2016

ANZ052-240300-
/O.EXT.KCAR.GL.W.0026.000000T0000Z-161024T0300Z/
INTRA COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME-
301 PM EDT SUN OCT 23 2016

...GALE WARNING NOW IN EFFECT UNTIL 11 PM EDT THIS EVENING...

* WINDS AND SEAS...WEST WINDS 20 TO 30 KT WITH GUSTS UP TO 40 
  KT. SEAS 5 TO 8 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

ANZ050-051-240315-
/O.EXT.KCAR.GL.W.0026.000000T0000Z-161024T1200Z/
COASTAL WATERS FROM EASTPORT, ME TO SCHOODIC POINT, ME OUT 25 NM-
COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME OUT
25 NM-
301 PM EDT SUN OCT 23 2016

...GALE WARNING NOW IN EFFECT UNTIL 8 AM EDT MONDAY...

* WINDS AND SEAS...WEST WINDS 20 TO 30 KT WITH GUSTS UP TO 40 KT.
  SEAS 11 TO 16 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$
370 
WHUS71 KCAR 240240
MWWCAR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CARIBOU ME
1040 PM EDT SUN OCT 23 2016

ANZ052-241045-
/O.CAN.KCAR.GL.W.0026.000000T0000Z-161024T0300Z/
/O.NEW.KCAR.SC.Y.0077.161024T0240Z-161024T1200Z/
INTRA COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME-
1040 PM EDT SUN OCT 23 2016

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 8 AM EDT MONDAY...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CARIBOU HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 8 AM EDT MONDAY. THE GALE
WARNING HAS BEEN CANCELLED.

* WINDS AND SEAS...WEST WINDS 20 TO 25 KT WITH GUSTS UP TO 35 KT.
  SEAS 4 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ050-051-241045-
/O.CON.KCAR.GL.W.0026.000000T0000Z-161024T1200Z/
COASTAL WATERS FROM EASTPORT, ME TO SCHOODIC POINT, ME OUT 25 NM-
COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME OUT
25 NM-
1040 PM EDT SUN OCT 23 2016

...GALE WARNING REMAINS IN EFFECT UNTIL 8 AM EDT MONDAY...

* WINDS AND SEAS...WEST WINDS 20 TO 30 KT WITH GUSTS UP TO 35 KT.
  SEAS 8 TO 11 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$
307 
WHUS71 KCAR 240648
MWWCAR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CARIBOU ME
248 AM EDT MON OCT 24 2016

ANZ050-051-241200-
/O.CON.KCAR.GL.W.0026.000000T0000Z-161024T1200Z/
COASTAL WATERS FROM EASTPORT, ME TO SCHOODIC POINT, ME OUT 25 NM-
COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME OUT
25 NM-
248 AM EDT MON OCT 24 2016

...GALE WARNING REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING...

* WINDS AND SEAS...WEST WINDS 20 TO 25 KT WITH GUSTS UP TO 35 
  KT. SEAS 7 TO 10 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

ANZ052-241200-
/O.CON.KCAR.SC.Y.0077.000000T0000Z-161024T1200Z/
INTRA COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME-
248 AM EDT MON OCT 24 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT THIS
MORNING...

* WINDS AND SEAS...WEST WINDS 15 TO 20 KT WITH GUSTS UP TO 30 
  KT. SEAS 2 TO 4 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
231 
WHUS71 KCAR 241000
MWWCAR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CARIBOU ME
600 AM EDT MON OCT 24 2016

ANZ050-051-242200-
/O.CAN.KCAR.GL.W.0026.000000T0000Z-161024T1200Z/
/O.NEW.KCAR.SC.Y.0078.161024T1000Z-161025T1200Z/
COASTAL WATERS FROM EASTPORT, ME TO SCHOODIC POINT, ME OUT 25 NM-
COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME OUT
25 NM-
600 AM EDT MON OCT 24 2016

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 8 AM EDT TUESDAY...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CARIBOU HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 8 AM EDT TUESDAY. THE GALE
WARNING HAS BEEN CANCELLED.

* WINDS AND SEAS...WEST WINDS 15 TO 25 KT WITH GUSTS UP TO 30 
  KT. SEAS 7 TO 10 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ052-241100-
/O.CAN.KCAR.SC.Y.0077.000000T0000Z-161024T1200Z/
INTRA COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME-
600 AM EDT MON OCT 24 2016

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CARIBOU HAS CANCELLED THE SMALL
CRAFT ADVISORY.

WINDS HAVE DROPPED BELOW 25 KT AND ARE EXPECTED TO REMAIN SO
THROUGH TODAY. THEREFORE THE SMALL CRAFT ADVISORY HAS BEEN
CANCELLED. 

$$

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Caribou, ME wrote its last area forecast discussion before this gale warning went out at Oct 22, 12:31 AM EDT, 2 hours 25 minutes earlier.

Area forecast discussion, Oct 22, 12:31 AM EDT, 2 hours 25 minutes before
Area Forecast Discussion
National Weather Service Caribou ME
1231 AM EDT Sat Oct 22 2016

.SYNOPSIS...
Low pressure will move into southern Maine Saturday morning. The
low will lift to the north into Quebec later Saturday night and
usher in a much cooler air mass Sunday through next week.

&&

.NEAR TERM /THROUGH TODAY/...
1230 AM update...The steady band of heavier rain remains just to
our west this morning. There has been embedded lightning with this
activity, and while it is waning, can't rule out a few lightning
strikes across our western zones. Have added isolated
thunderstorms to the forecast accordingly. We are starting to see
some heavier showers move onto the Downeast coast ATTM, and expect
this will fill in and lift northward through the early morning
hours. Temperatures will hold steady or even rise through the next
few hours. The going forecast has this covered for the most part,
so most changes were relatively minor.

Previous discussion...The warm front continues to make very slow
progress northward this afternoon with mild maritime air causing
widespread light rain and drizzle. Fog will continue to be an
issue this afternoon into early Saturday morning with this
saturated air under a slowly lowering frontal inversion.
Meanwhile, low pressure that was in Pennsylvania this morning is
currently redeveloping off coastal New Jersey as an upper trough
in the western Great Lakes region continues to dig...take on a
negative tilt...and eventually cut off in New York by Saturday
morning. The surface low off the New Jersey coast will quickly
deepen in response to these upper level dynamics and draw in rich
tropical moisture from the remnants of a storm moving north from
the vicinity of Bermuda. This moisture with associated high PWs
and deep warm layer will produce some heavy rain tonight that will
propagate northward towards northern Aroostook by daybreak
Saturday. Embedded thunderstorms are possible towards the coast
later this evening and have specified isolated Tstorms later
tonight into early Saturday morning. All in all, most areas stand
a good chance of receiving over an inch of needed rain...and some
areas could see 1.5 to 2 inches where heavier
showers/thundershowers occur.

Most of heavy rain will end early Saturday morning, but rain will
remain in the forecast through Saturday as the low pressure moves
over western Maine and into Quebec by later Saturday. Light rain
and drizzle will alternate with heavier showers through the day.
The warmer air mass will remain in place one more day with highs
reaching the lower 60s.

&&

.SHORT TERM /TONIGHT THROUGH MONDAY/...
Rain transitioning to showers and turning colder by Sunday evening.

Low pres is forecast to lift through western Maine by Saturday
evening w/another round of rain lifting across the region. As has
been advertised previously, PWATS well above 1.5 inches and a
deep southerly flow will transport tropical moisture northward.
There could be periods of heavy rain Saturday night w/the slug of
moisture. South winds will shift to the sw and increase to 20-30
mph with some higher gusts across the eastern sections of the CWA
Saturday night into Sunday morning. Low pres will then lift into
Quebec on Sunday w/colder air moving in as winds turn to the west.
The ECMWF is further e w/the position of the low which would lead
to a slower timing of the caa, while the GFS and the NAM are
further w. Decided on a blend positioning the low through central
maine and then into Quebec. Steady rain will transition to showers
by Sunday afternoon. Additional rainfall of up to 0.25 inches are
possible. It will be windy on Sunday w/temps falling off by late
afternoon.

Much colder Sunday night into Monday w/continued caa. Wraparound
moisture w/an upper level disturbance will lead to showers. Snow
showers are possible back across w and nw areas due to cold air
draining down through the column. No accumulation is expected.
Monday to remain unsettled and cold w/rain showers and possible
snow showers. Daytime temps generally in the 40s w/higher terrain
in the 30s.

&&

.LONG TERM /MONDAY NIGHT THROUGH FRIDAY/...
Remaining cold and unsettled into Wednesday.

Stacked low pres to residing over the Gulf of the St. Lawrence to
migrate across the region Tuesday into Wednesday. This will mean
on and off showers and even snow showers. Any snow accumulation
will be light and mainly across the higher elevations.

High pres to build in across the area Thursday into Friday but
still chilly.

&&

.AVIATION /06Z SATURDAY THROUGH WEDNESDAY/...
NEAR TERM: IFR and LIFR restrictions expected to continue this
evening and into the morning hours. Expect heavy rain to move into
BHB after 05z and remainder of terminals after 09z. LLWS looks
less likely and have not included in forecasts.

SHORT TERM: IFR into Saturday night w/periods of rain and gusty
winds. Conditions improving to MVFR for KBGR and KBHB on Sunday
while the northern terminals stay in IFR. Improvement for KBGR and
KBHB to VFR by Sunday w/MVFR for the north. VFR continuing for
KBGR and KBHB for Sunday night into Monday while northern sites
stay at MVFR.

&&

.MARINE...
NEAR TERM: Have extended the SCA through Saturday. Winds will pick
up tonight in advance of low pressure moving north into the Gulf
of Maine. Expect steady state winds to reach 25 to 30 knots for
several hours this evening. Winds will then decrease after
midnight, but seas will continue increasing to as much as 9 to 10
feet by daybreak. Seas will remain above SCA criteria all of
Saturday.

SHORT TERM: Looks like Gale Force winds possible for Saturday
night into Sunday. Decided on a Gale Watch Saturday night through
Sunday for 25-35 kts mainly out over the outer zones. This was
collaborated w/GYX. Seas will run 11-13 ft into Saturday evening
and then start to fall back on Sunday as the winds turn to a wsw
direction. Attm, not expecting any major issues for overwash along
the coast. Some minor splashover is possible at the time of high
tide Saturday afternoon into early evening. Winds and seas will
drop off Sunday night into Monday w/the direction becoming more
westerly and seas falling back to 5-6 ft.

&&

.HYDROLOGY...
Not expecting any flooding issues w/the rainfall. Some nuisance
concerns especially w/culverts plugged from leaves and ponding of
water. Area streams and rivers will show some rises but rainfall
is needed due to very low stream levels.

&&

.CAR WATCHES/WARNINGS/ADVISORIES...
ME...None.
MARINE...Small Craft Advisory until 8 PM EDT this evening for
     ANZ050>052.
     Gale Watch from this evening through Sunday evening for ANZ050-
     051.

&&

Near Term...Hastings/MCW
Short Term...Hewitt
Long Term...Hewitt
Aviation...Hastings/MCW/Hewitt
Marine...Hastings/MCW/Hewitt
Hydrology...
Hazardous weather outlook, Oct 21, 4:15 PM EDT, 10 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CARIBOU ME
415 PM EDT FRI OCT 21 2016

MEZ001>006-010-011-015>017-029>032-222015-
NORTHWEST AROOSTOOK-NORTHEAST AROOSTOOK-NORTHERN SOMERSET-
NORTHERN PISCATAQUIS-NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK-
CENTRAL PISCATAQUIS-CENTRAL PENOBSCOT-SOUTHERN PENOBSCOT-
INTERIOR HANCOCK-CENTRAL WASHINGTON-COASTAL HANCOCK-
COASTAL WASHINGTON-SOUTHERN PISCATAQUIS-NORTHERN WASHINGTON-
415 PM EDT FRI OCT 21 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR COASTAL DOWNEAST MAINE...EAST
CENTRAL MAINE...EASTERN MAINE...FAR NORTHERN MAINE...INTERIOR
DOWNEAST MAINE...NORTH CENTRAL MAINE...NORTHERN MAINE AND WEST
CENTRAL MAINE.

.DAY ONE...TONIGHT.

RAIN WILL LIKELY FALL HEAVILY AT TIMES TONIGHT. PONDING OF WATER
ON ROADWAYS IS LIKELY, AND ANY CULVERTS THAT ARE PLUGGED WITH
LEAVES OR OTHER DEBRIS MAY FLOOD. SMALL STREAMS WILL LIKELY
EXPERIENCE SHARP RISES.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

ANZ052-222015-
INTRA COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME-
415 PM EDT FRI OCT 21 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

ANZ050-051-222015-
COASTAL WATERS FROM EASTPORT, ME TO SCHOODIC POINT, ME OUT 25 NM-
COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME OUT 25 NM-
415 PM EDT FRI OCT 21 2016

...GALE WATCH IN EFFECT FROM SATURDAY EVENING THROUGH SUNDAY
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WATCH.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

The office that day

Everything else NWS Caribou, ME issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 22, 12:53 AM EDTAreal Flood AdvisoryCARAroostook, Hancock, Penobscot, Piscataquis, Somerset5 hr
Oct 22, 2:56 AM EDTSmall Craft AdvisoryCAR14 hr

Nearby

Gale Warnings in Maine, 2016Every gale warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.